Navigation Menu+

Risperdal Side Effects and Potential Pharmaceutical Wrongdoing

Posted on Mar 4, 2016 by in Pharmaceutical Negligence | 0 comments

For those individuals receiving medical attention for serious conditions, there shouldn’t have to be any uncertainty towards the doctors that supposedly work for the health of the public. However, many patients are suffering severe trauma due to the intake of a drug that was wrongly approved under false assumptions of physicians. People struggling with schizophrenia, bipolar disorder, or autism use Risperdal, but this same medication has been prescribed to treat other conditions. This medical malpractice has led to serious, even life-threatening, side effects.

According to the website of Williams Kherkher, there is an extensive list of side effects Risperdal can cause, such as galactorrhea, pituitary tumors, diabetes, bone loss (demineralization), and heart attacks. Because the active ingredient in Risperdal, risperidone, is an anti-psychotic medicine, inappropriate usage can also lead to suicidal thoughts. Another side effect is gynecomastia, or the swelling of breast tissue in boys or men. This condition isn’t too severe, but the abnormal development can cause breast pain and obviously damage a young boy’s self esteem.

The negligence of pharmaceutical companies can clearly result in devastation, so it is of the utmost importance to prevent such institutions from wrongly prescribing Risperdal. Patients can take it upon themselves to check whether their recommended medication is safe, just in case a doctor’s lapse in judgment made a mistake as significant as giving out the wrong medicine for their condition. The public has direct access to information regarding the dangers of certain medications, as the U.S. Food & Drug Administration has issued warnings about drugs, including Risperdal. Regardless of this open information, it is still the responsibility of the doctor to provide professional advice about a medicine in question. Violating this trust between a physician and a patient threatens the health of an individual and the reputation of the medical center, not to mention the manufacturer of the harmful medication.

Submit a Comment

Your email address will not be published. Required fields are marked *